EC for breast cancer- chemo started jan19

  • 7 replies
  • 12 subscribers
  • 727 views

Hi, i have just started my chemo. I have some swelling and redness on cheeks. Went to A&E and bloods were fine. Has anyone experienced any of this?

On day3 now and slowly seeing mouth ulcer and dry throat.

Having severe headache too. Was advised to take paracetamol.

Any advise or suggesstion would help. 

  • Hi  sorry to hear you’re suffering so much. I was lucky & didn’t have many side effects to Ec. I was told that mouth sores are very common so ask your onco nurses for the special mouth wash! The swelling & redness sounds like it could be an allergy so I’d call the onco team asap, you should have got an emergency line to call? They might suggest antihistamine then adjust your dosage. 

    headaches are normal so drink lots of water and take paracetamol. Hope you feel better soon xx

  • Thank you. Went to A&E. Headache still there, but redness and rashes ha e come down. Thank you.

  • Pleased to hear the rash has gone down, hope the headaches ease soon!

  • Hi SRI, I have experienced all these too after each round of chemo. 1-2 days after I get the ‘chemo glow’ where my cheeks are red and shiny and feel swollen. i often get people asking if I’ve fake tanned or been out in the sun! No, just a bucket full of poison in me!!! I also get the sore throat and bad headaches. Keep taking paracetamol and ask for mouth wash for the ulcers. I was given some at the hospital. I found it lasts a few days then eases so hopefully the same will be true for you. 

    Keep noting down your side effects and Symptoms with each round to build a picture. You might notice the same reactions each time or maybe new ones. 

    I am 11 rounds in of 15 and it’s a bumpy ride but you’ve got this. 

  • Hi there, I think the redness is common and might be due to all those steriods. Just use plenty of nonscented moisturiser like an eczema cream for example.

    If you drink 2 litres for 2 days before through to 2 days after chemo that should help your headache.

    A sore mouth isnt nice, but difflam mouth wash is gentle and can really help - its soothing and anaesthetic too. If you get ulcers ring your chemo unit and ask for gelclair. A soft tooth brush will help while your mouth is sore, along with a non foaming mild toothpaste like sensodyne. If sensodyne is too much for your mouth ask the chemo unit for biotene.  I do hope your sore mouth settles quickly.  xxx

  • thats a very useful tip regarding the toothpaste. sensodyne is starting to feel slightly strong now. thanks a lot. 

  • Thanks for your reply. yes i am making note of every sideeffect. 11/15. well done you. Stay strong. Best Wishes.